Advertisement

Eigenvalues of Fourth-Order Boundary Value Problems with Self-Adjoint Canonical Boundary Conditions

  • Xiao-xia Lv
  • Ji-jun AoEmail author
Article
  • 32 Downloads

Abstract

Fourth-order boundary value problems with general real self-adjoint boundary conditions are investigated. It is obtained that the eigenvalues of the problem depend not only continuously on all parameters of the problem but also smoothly on the boundary conditions. Furthermore, the derivatives of the eigenvalues with respect to boundary conditions are given in the sense of the fundamental canonical forms of fourth-order self-adjoint boundary conditions including each type of separated, mixed and coupled cases.

Keywords

Fourth-order boundary value problems Eigenvalues Differential expression Self-adjoint canonical boundary conditions 

Mathematics Subject Classification

Primary 34B05 34B09 Secondary 65L10 65L15 

Notes

Acknowledgements

We thank the referees for their careful reading of the manuscript and for making a number of suggestions which have improved the presentation of this paper. This work was supported by National Natural Science Foundation of China (Grant Nos. 11661059, 11301259), Natural Science Foundation of Inner Mongolia (Grant No. 2017JQ07).

References

  1. 1.
    Aydemir, K., Mukhtarov, O.S.: Qualitative analysis of eigenvalues and eigenfunctions of one boundary value-transmission problem. Bound. Value Probl. 2016(82), 82 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bailey, P.B., Everitt, W.N., Weidmann, J., Zettl, A.: Regular approximations of singular Sturm–Liouville problems. Results Math. 23, 3–22 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bailey, P.B., Everitt, W.N., Zettl, A.: The SLEIGN2 Sturm–Liouville code. ACM Trans. Math. Softw. 21, 143–192 (2001)CrossRefzbMATHGoogle Scholar
  4. 4.
    Bailey, P.B., Zettl, A.: Sturm–Liouville eigenvalue characterizations. Electron. J. Differ. Equ. 2012(123), 1–13 (2012)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Dauge, M., Helffer, B.: Eigenvalues variation, I: Neumann problem for Sturm–Liouville operators. J. Differ. Equ. 104, 243–262 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ge, S.Q., Wang, W.Y., Suo, J.Q.: Dependence of eigenvalues of a class of fourth-order Sturm–Liouville problems on the boundary. Appl. Math. Comput. 220, 268–276 (2013)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Greenberg, L., Marletta, M.: The code SLEUTH for solving fourth-order Sturm–Liouville problems. ACM Trans. Math. Softw. 23, 453–493 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hao, X.L., Sun, J., Zettl, A.: Canonical forms of self-adjoint boundary conditions for differential operators of order four. J. Math. Anal. Appl. 387, 1176–1187 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kandemir, M., Mukhtarov, O.S.: Solvability of fourth-order Sturm–Liouville problems with abstract linear functionals in boundary-transmission conditions. Math. Methods Appl. Sci. 41, 3643–3652 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kong, Q.: Sturm–Liouville problems on time scales with separated boundary conditions. Results Math. 52, 111–121 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kong, Q., Wu, H., Zettl, A.: Dependence of eigenvalues on the problem. Math. Nachr. 188, 173–201 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kong, Q., Wu, H., Zettl, A.: Dependence of the nth Sturm–Liouville eigenvalue on the problem. J. Differ. Equ. 156, 328–354 (1999)CrossRefzbMATHGoogle Scholar
  13. 13.
    Kong, Q., Zettl, A.: Linear ordinary differential equations. In: Agarwal, R.P. (ed.) Inequalities and Applications, WSSIAA vol. 3, pp. 381–397 (1994)Google Scholar
  14. 14.
    Kong, Q., Zettl, A.: Dependence of eigenvalues of Sturm–Liouville problems on the boundary. J. Differ. Equ. 126, 389–407 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kong, Q., Zettl, A.: Eigenvalues of regular Sturm–Liouville problems. J. Differ. Equ. 131, 1–19 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Li, K., Sun, J., Hao, X.L.: Eigenvalues of regular fourth-order Sturm–Liouville problems with transmission conditions. Math. Methods Appl. Sci. 40, 3538–3551 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lv, X.X., Ao, J.J., Zettl, A.: Dependence of eigenvalues of fourth-order differential equations with discontinuous boundary conditions on the problem. J. Math. Anal. Appl. 456, 671–685 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Scott, M.R.: An initial value method for the eigenvalue problem for systems of ordinary differential equations. J. Comput. Phys. 12, 334–347 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Suo, J.Q., Wang, W.Y.: Eigenvalues of a class of regular fourth-order Sturm–Liouville problems. Appl. Math. Comput. 218, 9716–9729 (2012)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Wang, A.P., Sun, J., Zettl, A.: The classification of self-adjoint boundary conditions: separated, coupled, and mixed. J. Func. Anal. 255, 1554–1573 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Yan, J., Shi, G.: Inequalities among eigenvalues of Sturm–Liouville problems with distribution potentials. J. Math. Anal. Appl. 409, 509–520 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Zhang, M.Z., Wang, Y.C.: Dependence of eigenvalues of Sturm–Liouville problems with interface conditions. Appl. Math. Comput. 265, 31–39 (2015)MathSciNetzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2019

Authors and Affiliations

  1. 1.College of SciencesInner Mongolia University of TechnologyHohhotChina

Personalised recommendations